MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537360
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Initial reporter facility name: (b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent kit was used during a pancreatic stent placement in the pancreatic duct performed on (b)(6) 2020.According to the complainant, during the preparation, when the physician passed the stent through the pusher, it was noticed that the stent was deformed.The procedure was completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: initial reporter facility name: (b)(6) block h6: device code 2976 captures the reportable event of stent material deformation.Block h10: product analysis the returned advanix pancreatic was analyzed, and a visual evaluation noted that the stent had a kink in the pigtail section of the stent.The reported event was confirmed.It is possible that operational factors, such as user technique/handling during preparation or testing, contributed to the observed stent kink issue.Handling or customer maneuvering, while the guidewire is being advanced inside the stent, can bend the stent, also force applied to the device to advance the guide catheter during preparation can lead to the observed failure, this condition could have affected the device integrity and generating the reported complaint issue of stent material deformation.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent kit was used during a pancreatic stent placement in the pancreatic duct perforned on (b)(6), 2020.According to the complainant, during the preparation, when the physician passed the stent through the pusher, it was noticed that the stent was deformed.The procedure was completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: initial reporter facility name: (b)(6) block h6: device code 2976 captures the reportable event of stent material deformation.Block h10: product analysis the returned advanix pancreatic was analyzed, and a visual evaluation noted that the stent had a kink in the pigtail section of the stent.The reported event was confirmed.It is possible that operational factors, such as user technique/handling during preparation or testing, contributed to the observed stent kink issue.Handling or customer maneuvering, while the guidewire is being advanced inside the stent, can bend the stent, also force applied to the device to advance the guide catheter during preparation can lead to the observed failure, this condition could have affected the device integrity and generating the reported complaint issue of stent material deformation.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: updated block d4: m00537360.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent kit was used during a pancreatic stent placement in the pancreatic duct perforned on (b)(6) 2020.According to the complainant, during the preparation, when the physician passed the stent through the pusher, it was noticed that the stent was deformed.The procedure was completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.

Brand Name
ADVANIX PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9670717
Report Number3005099803-2020-00222
Device Sequence Number379912
Product Code FGE
UDI-Device Identifier08714729856214
UDI-Public08714729856214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00537360
Device Catalogue Number3736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/20/2020
03/30/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date03/16/2020
04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1